West Virginia, 2021Flooding in West Virginia, February 28, 2021
February 28, 2021 · NWS RLX · 16 events in 12 counties and zones
Waves of rain, heavy at times, moved across the region during the afternoon of February 26th through the morning of March 1st. Creeks and streams rose out of their banks by the final day of February, resulting in flooded roadways across West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $93,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Waves of rain, heavy at times, moved across the region during the afternoon of February 26th through the morning of March 1st. Creeks and streams rose out of their banks by the final day of February, resulting in flooded roadways across West Virginia. Several water rescues were conducted in Putnam County on the 28th due to vehicles becoming submerged by rapidly rising water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 28, 6:22 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 28, 6:22 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
622 AM EST Sun Feb 28 2021
.SYNOPSIS...
Periods of moderate to heavy rain today and tonight. Cold front
exiting Monday morning brings drier conditions for the start of
the work week. Low pressure passes south Wednesday morning.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM Sunday...
Made some updates to QPF based on latest WPC guidance to
maintain a more consistent forecast picture with the outlooked
moderate risk of excessive rainfall. This reflects more
potential overlap between multiple rain swaths this morning and
this afternoon, mainly along and north the I-64/79 corridor.
Rapid update guidance dprog/dt trends continue to suggest the
axis of heaviest rainfall totals could shift even father north.
Additional changes are possible this morning if these trends
continue.
As of 130 AM Sunday...
Moderate to heavy rainfall will work its way north through the mid
to late morning hours supported by low level convergence at the nose
of a strengthening H850 jet down low and the fringes of the right
entrance region of a 150KT H300 jet streak across the Great Lakes.
Modest elevated instability of 200-400j/kg this morning will
likely yield at least some embedded thunder. It is possible for
a few storms to become surface based along the southern fringe
of the precipitation shield this afternoon where surface
temperatures could reach the mid 60s. Given the presence of
large looping low level hodographs, MLCAPE values of 300-400j/kg
and a near saturated column will have a non-zero risk of a
brief spin-up along this effective boundary, should any storms
be able to become attached to it. Based on current guidance, the
most likely area for this to occur is NE KY eastward into the
Metro Valley.
As favorable jet dynamics begin to shift northeast this afternoon
into this evening and resultant H850 response weakens slightly,
effective warm front will stall in the vicinity of the Ohio River
with some tempering of rainfall rates expected. Frontolysis of this
feature is expected as support is lost, however lingering juicy low
level moisture will eventually be squeezed out by a cold front
approaching during the late overnight.
Another jet streak is expected to move into a favorable position for
forcing for ascent and resultant low level response by late this
evening yielding a second effective warm front, roughly bisecting
the region from west to east. This is expected to provide a renewed
focus for banded moderate to heavy precipitation slowly working
south as the jet streak shifts southeast. The big forecast question
is, how much of this area of rainfall will overlap the higher
precipitation totals from earlier in the day that will significantly
compromise moisture holding ability of the soil.
Finally, the aforementioned cold front sweeps through during the late
overnight into Monday morning yielding yet another area of moderate
precipitation. This should be a bit more progressive than the
previous two areas, however, given potential antecedent soil
moisture will likely cause some additional issues over the Lowlands.
In the mountains where upslope is maximized with this feature, could
see some more significant issues on the tail end of the event,
although this again will largely be contingent on what falls today.
Event total rainfall (inclusive of what fell yesterday) forecast has
not changed much, generally 1 to 1.5 inches across SE OH, 2 to 3
inches across central WV and 2.5 to 4 inches across SW VA and S WV.
These values should be reasonably representative of basin averages,
with locally higher values in the vicinity of the aforementioned warm
fronts and lesser values away from these features. Local impacts to
smaller creeks, streams as well as any high water trouble spots will
be highly contingent on the ultimate position of these more
significant swaths of heavy rainfall, while larger water bodies
should see a little more predictable response.
In addition to high water impacts, given the time of year with
weakened ground cover and a winter long freeze/thaw cycle, mud
slides as well as rock slides will be possible in any steeper
terrain with heavier rainfall.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
As of 240 AM Sunday...
Cold front and upper level short wave trough exit first thing
Monday morning, taking the moderate to heavy rain with it, with
little additional accumulation. Stratus/stratocu beneath the
frontal inversion will mix out from northwest to southeast
Monday midday and afternoon, as much drier air arrives. Even
drier air arrives behind a reinforcing moisture starved cold
front that crosses Monday night.
High pressure crosses Tuesday. After providing a cold start amid
clear, nearly calm conditions by dawn Tuesday, the strengthening
early March sun will take advantage of a lowering subsidence
inversion to take temperatures back up into the 40s for
afternoon highs.
Clouds increase Tuesday night, ahead of a southern stream
closed low that tracks south of the area Wednesday morning.
Models are still diverged on how far north precipitation sneaks
Wednesday morning, before exiting to the east by afternoon.
The column starts out cold enough for snow overnight Tuesday
night, but with surface temperatures climbing above freezing
Wednesday morning, any snow will become a wet, non-accumulating
snow and, ultimately, rain, from south to north, before ending
from west to east by Wednesday afternoon.
Temperatures close to central guidance, except a bit lower in
the valleys Tuesday morning, and otherwise a little below normal.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
As of 240 AM Saturday...
A northern stream short wave trough drops a reinforcing
moisture starved cold front through the area Wednesday night,
as the short wave drops into a long wave trough position along
the east coast. Arctic high pressure then builds toward the
area, but the arctic air mass will have time to be modified
under the strengthening early March sun, as it takes until at
least Sunday for the high to settle in over the area. With
another southern stream low opening up as it passes south of the
area Friday night into Saturday, shunted south by the
aforementioned northern stream troughing, a period of dry, quiet
weather appears to be on tap for the latter portion of the
upcoming week.
Central guidance temperatures accepted, which reflect near
normal temperatures to start out, before dropping back below
normal as the high of arctic origin builds toward the area.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 620 AM Sunday...
Moderate to heavy rainfall lifts north through late morning,
weakens slightly this afternoon and migrates back to the south late
this afternoon into the overnight. Highly variable conditions are
expected at the terminals with this activity with embedded heavier
cells reducing visibility to near 1 mile at times. In addition, any
brief lulls in precipitation likely fill in with fog or low stratus,
especially through the mid morning hours - CRW and HTS will be the
most vulnerable to this sitting on the edge of the heavier
precipitation this morning. BKW will be the major exception with
only light showers this morning and a mainly dry afternoon with any
additional heavier rain holding off until this evening.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY...
FORECAST CONFIDENCE: Low to medium.
ALTERNATE SCENARIOS: Ceilings likely waver significantly during
periods of moderate to heavy rain. Terminals near the edge of
precipitation may be in and out of fog.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 02/28/21
UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16
CRW CONSISTENCY M H H H H L M H H H M M
HTS CONSISTENCY L H M L H M M M M L M M
BKW CONSISTENCY H H M M L H M H H H M M
EKN CONSISTENCY M H M L L L L M M H H H
PKB CONSISTENCY H M H M M H H H H H H H
CKB CONSISTENCY M M H H M M M H H H H M
AFTER 12Z MONDAY...
IFR conditions linger early Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Monday morning for WVZ005>008-013>020-
024>034-039-040-515>526.
OH...Flood Watch through Monday morning for OHZ086-087.
KY...Flood Watch through Monday morning for KYZ101>103-105.
VA...Flood Watch through Monday morning for VAZ003-004.
&&
SYNOPSIS...TRM/JP
NEAR TERM...JP
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JPHazardous weather outlook, Feb 28, 5:12 AM EST, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
512 AM EST Sun Feb 28 2021
KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>020-024>034-039-
040-515>526-011015-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-
Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
512 AM EST Sun Feb 28 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ075-076-083>085-WVZ009>011-011015-
Athens-Washington-Jackson OH-Vinton-Meigs-Wood-Pleasants-Tyler-
512 AM EST Sun Feb 28 2021
This Hazardous Weather Outlook is for portions of southeast Ohio
and northern West Virginia.
.DAY ONE...Today and Tonight.
A low pressure system will bring rounds of rain today and tonight.
This will lead to strong rises of area creeks and rivers, which may
result in high water issues. Poor drainage flooding and hydroplaning
are also possible. This area is in a marginal to slight risk for
excessive rainfall today through tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-011015-
Perry-Morgan-
512 AM EST Sun Feb 28 2021
This Hazardous Weather Outlook is for Perry and Morgan counties in
interior southeast Ohio.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
A low pressure system will bring rounds of rain today and tonight.
This could lead to rises of area creeks and rivers, which may result
in high water issues. Poor drainage flooding and hydroplaning are
also possible. This area is in a marginal risk for excessive rainfall
today through tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
JP / TRM
In the hours before
Special weather statement, Feb 28, 5:02 AM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
502 AM EST Sun Feb 28 2021
KYZ105-WVZ005-281245-
Lawrence-Wayne-
502 AM EST Sun Feb 28 2021
...MODERATE TO HEAVY RAIN AFFECTING LAWRENCE AND CENTRAL WAYNE
COUNTIES...
At 5 AM EST, radar indicated persistent moderate to heavy rainfall
affecting portions of Lawrence County, Ohio, and Wayne County, West
Virginia. Up to one half inch of rain has fallen overnight, and
another one half inch to an inch is possible through daybreak.
Locations impacted include...
Louisa, Wayne, Blaine, Beech Fork State Park, Yatesville Lake State
Park, Fort Gay, Webbville, East Lynn Lake, Burnaugh, Centerville,
Martha, Keaton, Lavalette, Buchanan, Houckville, Fallsburg, East Lynn
and Genoa.
A Flood Watch remains in effect.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, ponding of water on country roads and
farmland along the banks of creeks and streams, and in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. The water depth may be too
great to allow your car to cross safely. Move to higher ground.
LAT...LON 3804 8300 3805 8296 3811 8289 3818 8292
3819 8285 3824 8279 3824 8274 3826 8270
3827 8262 3825 8259 3832 8257 3837 8244
3831 8234 3825 8231 3823 8227 3814 8229
3796 8282 3800 8294 3796 8299 3798 8302
TIME...MOT...LOC 0949Z 238DEG 41KT 3812 8272
12Local storm report, Feb 28, 6:45 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
645 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM DEBRIS FLOW BRADSHAW 37.35N 81.80W
02/28/2021 MCDOWELL WV DEPT OF HIGHWAYS
WV-80 CLOSED AT COAL CAMP BRIDGE FOR A MUDSLIDE
&&
EVENT NUMBER RLX2100589
JPFlood, Kanawha
- When
- February 28, 7:30 AM EST to 12:30 PM EST
- Where
- Kanawha County, 2.85 mi WNW of Lower Falls to 2.9 mi NNW of Rocky Fork
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 38.391, -81.895
Multiple areas across the western portions of Kanawha County were reported on the morning of the 28th. This included flooded roadways in the town of Tornado, along Big Tyler Road and Sun Valley Drive in Cross Lanes, Maccorkle Avenue in Jefferson, and Browns Creek Road near Nitro.
Flood, Cabell
- When
- February 28, 7:30 AM EST to 12:30 PM EST
- Where
- Cabell County, 0.29 mi SSE of West Huntington to 0.92 mi SSW of Riders Store
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.416, -82.468
Significant flooding took place around the Madison Creek and Ona areas. Several roads became flooded in the Culloden area and impassable roadways were observed around Enslow Park Place in Huntington.
Flood, Putnam
- When
- February 28, 8:15 AM EST to 12:00 PM EST
- Where
- Putnam County, 2.95 mi S of Hurricane to 3.19 mi NNW of Hurricane
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 38.388, -82.040
Early into the event, ditches in the Hurricane area began to overflow and spread onto the road. Shortly afterwards, the Teays Valley fire crew were on the scene of a water rescue as a local creek rose out of its banks, causing two people to become stranded in their vehicle. Another car was nearly submerged down the road along Scary Creek. An individual drove their vehicle into the flood waters that completely covered Peach Ridge Road and became stranded within the rapidly rising water. The individual was safely rescued by the fire department.
Several other areas also observed flooding that morning, including several roads in Poca and Sycamore Ridge Road and Charleys Creed Road outside of Hurricane. The reservoir in Hurricane next to Teays Valley Road overflowed onto the roadway which cut off travel access between Hurricane and Teays Valley unless you take the highway.
Flood, Wayne
- When
- February 28, 8:15 AM EST to 1:00 PM EST
- Where
- Wayne County, 2.98 mi N of Lavalette to 0.92 mi W of Shoals
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.363, -82.447
A swift water rescue was conducted along Bowman Hill Road with the culvert also trying to wash away nearby.
Flood, Kanawha
- When
- February 28, 8:45 AM EST to 12:45 PM EST
- Where
- Kanawha County, 2.33 mi ESE of Falling Rock to 0.8 mi NE of Blue Creek
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.457, -81.530
In the town of Elkview, Elk River Road South became flooded.
Flood, Lincoln
- When
- February 28, 9:00 AM EST to 1:00 PM EST
- Where
- Lincoln County, 1.82 mi N of West Hamlin to 2.62 mi WSW of West Hamlin
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 38.306, -82.205
Route 10 outside of the town of Hamlin became impassable due to flooding.
Flood, Clay
- When
- February 28, 10:30 AM EST to 8:30 PM EST
- Where
- Clay County, 3.07 mi W of Valley Fork to 1.54 mi NNE of Valley Fork
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 38.526, -81.176
Main Street in the town of Clay were flooded as well as adjacent roadways. In Ovapa, several creeks rose out of their banks onto the local roads. Summers Fork Road became impassable that afternoon due to flooding from Summers Fork Creek. Route 36 near Wallback also experienced flooding when the nearby creek rose out of its banks.
Flood, Ritchie
- When
- February 28, 12:00 PM EST to 4:00 PM EST
- Where
- Ritchie County, 2.77 mi SSW of Mountain to 2.26 mi NW of Beech Grove
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.311, -80.934
In Pennsboro, secondary roads began to wash out due to high water. Some water entered into several homes of the town as well.
Flood, Wirt
- When
- February 28, 12:00 PM EST to 5:00 PM EST
- Where
- Wirt County, 1.82 mi SW of Pee Wee to 3.6 mi ESE of Pee Wee
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -81.502
Several roadways around the town of Peewee were closed due to flooding, including County Road 30 and Cranes Nest Road.
Flood, Roane
- When
- February 28, 12:30 PM EST to 5:30 PM EST
- Where
- Roane County, 2.36 mi SW of Spencer to 2.49 mi WSW of Barrs
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 38.774, -81.378
High water issues arose throughout the town of Spencer, with some homes seeing minor impacts. Route 36 going south of Spencer also experienced flooding along the roadway. Nearby sideroads washed away along with significant debris flow.
Flood, Wood
- When
- February 28, 12:30 PM EST to 9:00 PM EST
- Where
- Wood County, 0.96 mi SW of Parkersburg to 0.43 mi SE of Hanna
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 39.260, -81.562
Deerwalk Highway became inundated with water in response to Worthington Creek rising out of its banks. Later in the day, Old St. Marys Pike, Waverly Road, and Core Road outside of Waverly and Parkersburg were closed due to high water issues.
Flood, Mason
- When
- February 28, 2:30 PM EST to 8:30 PM EST
- Where
- Mason County, 2.38 mi SW of Point Pleasant Arpt to 1.29 mi NW of Hogsett
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.895, -82.131
Multiple roads were closed due to high water across the county, including Plain Valley Road, Jericho Road, Crab Creek Road, Jim Hill Road, Five Mile Road, County Road 25, and WV-817.
Flood, Wayne
- When
- February 28, 5:00 PM EST to 11:59 PM EST
- Where
- Wayne County, 0.78 mi WSW of Kenova to 0.06 mi N of Webb
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.396, -82.594
Multiple road closures occurred across the county due to flooding, including Route 152 in Dunlow, Big Sandy River Road near Ft Gay, Route 37 near East Lynn Elementary School, Beech Fork Road, and the intersection of Wolf Creek and Malcolm Lane.
Flood, Mingo
- When
- February 28, 7:00 PM EST to 11:59 PM EST
- Where
- Mingo County, 1.17 mi N of Greyeagle to 0.18 mi SSE of Selwyn
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.867, -82.418
Outside the town of Kermit, Marrowbone Road was closed due to flooding.
Flood, Kanawha
- When
- February 28, 8:00 PM EST to 11:59 PM EST
- Where
- Kanawha County, 1.2 mi ESE of Ruth to 0.75 mi WNW of Sissonville
- Cause
- Heavy Rain
- Property damage
- $9,000
- Reported by
- 911 Call Center
- Coordinates
- 38.313, -81.700
In the town of Sissonville, Sissonville Drive and Legg Fork Drive became impassable due to flooding. The intersection of Greenbrier Street and Rutledge Road was also closed for a time due to flooding.
A person sustained injuries on dry land of their property on Old Miller Road, but the fire department had to use a boat to get to them in order to provide medical attention due to high water.
Flood, Lincoln
- When
- February 28, 9:00 PM EST to 11:59 PM EST
- Where
- Lincoln County, 1.79 mi ENE of Pleasant View to 0.68 mi E of Sweetland
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.264, -82.152
Upper Mud River Road at Big Laurel and Route 3 at Duval PK-8 school were both blocked due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in U.S. Virgin Islands, February 28, 20211 death · 1 event
- Flash Flooding and Flood in Kentucky, February 28, 2021$3.8 million · 6 events
- Flash Flooding and Hail in Tennessee, February 28, 20211 injured · $225,000 · 50 kt wind · 9 events
- Tornado and Flash Flooding in Kentucky, February 28, 2021$10,000 · EF1 · 38 events
- Tornado in Kentucky, February 28, 2021$40,000 · EF1 · 1 event
- Tornado in Louisiana, February 28, 2021$30,000 · EF1 · 1 event
- Damaging Winds in Mississippi, February 28, 2021$75,000 · 50 kt wind · 2 events
- Flooding in Ohio, February 28, 2021$16,000 · 16 events
- Flooding in Kentucky, February 28, 2021$12,000 · 15 events
- Flood in Illinois, February 28, 2021$20,000 · 1 event
- Hail and Lightning Strike in Texas, February 28, 2021$15,000 · 1.5 in hail · 4 events
- Dense Fog in Maryland, February 28, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941594, 941605, 941650, 941666, 941597, 941642, 941640, 941658, 941751, 941661, 941752, 941777, 941750, 941766, 941599, 941643.